Well I've decided to stop accutane after 2 months and 1 week. My face is becoming more and more red/purple color and is extremely warm to the touch. I flush extremely easily and even my ears get super red. I didn't actually notice this because I look at my face every day in the mirror, but my parents were shocked when they saw me for the first time since starting accutane. They said I looked burned and sick looking. They took a picture of me and when I compared it to previous pictures, I knew that something was wrong.
I did not know facial flushing was a common side effect of accutane and many people report having it during the treatment and it fading after a few weeks post-treatment. However, there are some who complain of permanent redness and rosacea. I spoke to my brother who happens to be a doctor (not a dermatologist) and he recommended that I stop taking it. My acne before accutane was certainly classified as "mild" and I only started accutane because it was persistent, despite being 26 years old and trying many medications. However, I've come to the realization that I can live with acne. Though having a clear face was great, I'm starting to realize that this medication should really be reserved for those who need it and not people like me who have mild acne.
Such is life! During my next derm appointment, I'm going to start a different, more mild treatment. I'll probably go back on a topical cream. I'm a bit disappointed because accutane was so effective on my skin, but I can't justify continuing the treatment. There are essential medications (blood pressure, cholesterol, diabetes) and there are non-essential medications. For ME and ME ONLY, I classify accutane as a non-essential medication and the potential permanent side-effects are not worth it.
Edited by skk3, 19 May 2014 - 03:13 PM.